MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-3D
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): two axium implant coils and an echelon-10 micro catheter were returned for analysis within a shipping box; within a sealed biohazard pouch and within their opened inner pouches.The axium implant coil was returned without introducer sheath.Visual inspection/damage location details: the total length of the echelon-10 micro catheter was measured to be ~155.8cm.The useable length of the echelon-10 micro catheter was measured to be ~147.9cm which is within specification.Upon visual inspection, no issues were found with the echelon-10 micro catheter hub or catheter body.The distal marker band was found to be flattened.The echelon-10 micro catheter distal tip was noted to be pre-shaped.The axium coil pushwire was found to be bent at ~63.4cm, broken but retained by release wire at ~146.1cm and kinked at ~155.5cm from proximal end.The implant coil was found to have been detached and returned.The implant coil was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 micro catheter was flushed, and water exited from the distal tip.The echelon-10 micro catheter was tested with an in-house guidewire.The guidewire was inserted into the catheter hub and through the catheter body; however, met resistance at flattened distal marker band.The axium implant coil could not be used for resistance testing with the returned echelon-10 micro catheter due to their damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium implant coil could not be used for resistance testing with the returned micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, damaged catheter, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.It is possible the damage found with the returned echelon-10 micro catheter contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium implant coil instructions for use (ifu): ¿axium detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿.Therefore, the echelon-10 micro catheter was found to be c ompatible for use with the axium implant coil and can be ruled out as a potential cause.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient had an aneurysm in the right intracranial ophthalmic artery segment.After the microcatheter was in place, spring coils were inserted one by one.When inserting the second spring coil qc-4-8-3d, it was found that the microcatheter had great resistance and repeated pushes could not successfully implant it.The surgeon suggested replacing the microcatheter with the new one, and then the qc-4-8-3d was successfully implanted.After that, the qc-3-8-3d was delivered, but it was found that the spring coil delivery resistance was very large and the push rod was kinked.After that, spring coil of other brand was used instead and the operation was successfully completed.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.There was catheter resistance in the middle of the microcatheter.There was pusher kink/broken.There was friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The pushwire proximal segment was damaged.The patient was undergoing intracranial aneurysm embolization surgery for treatment of a saccular, ruptured right intracranial internal carotid ophthalmic artery aneurysm with a max diameter of 5 mm and a 3 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 10mm.Additional information received reported that the resistance was large and the operator pushed too hard, causing the pusher kink.The resistance was in the distal part of the catheter.
 
Additional Manufacturer Narrative
Correction product analysis- "as found condition (condition of returned device)"-only one axium coil qc-3-8-3d was returned for anlaysis medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23407158
Report Number9617601-2025-02293
Device Sequence Number8890861
Product Code KRD
UDI-Device Identifier00847536037700
UDI-Public(01)00847536037700(17)261219(10)227969645
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-8-3D
Device Catalogue NumberQC-3-8-3D
Device Lot Number227969645
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date11/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale